Identify priority nursing care to prevent potential complications following this type of surgery. * Maintain respiratory function * Maintain circulatory function * Promote elimination and adequate nutrition * Promote urinary elimination * Promote wound healing * Achieve rest and comfort 3. Discuss treatment modalities for potential complications as identified above * Push fluids to promote elimination * Hemorrhages may need surgical correction * Apply O₂ 4. Discuss the standard of nursing care when transfusing any blood product. * Verify that an order for the transfusion exists.
3) Describe the common adverse reactions to medication, how each can be recognised and the appropriate action(s) required. Common adverse reactions are diarrhoea, skin rashes, sickness, facial swelling, blistering of the skin and wheezing. These can all be recognised by reading the side effects on medication packets or contacting a pharmacist. The appropriate action to take if a person supported is having an adverse reaction is to contact doctors/hospital so they can be treated appropriately. 4) Explain the different routes of medicine administration.
Structure is measured by the staff: amount, skill-level, and education or certification. Process indicators measure the facets of nursing care, such as assessment and intervention. Outcome indicators refer to patient outcomes that are affected by nursing care and are considered nursing-sensitive if directly affected by the quantity or quality of the nursing care (ANA, 2013). Through understanding of nursing-sensitive indicators and integration into daily practice, the staff caring for Mr. J could have been more aware of potential issues that interfere with patient care. Knowledge of the increased risk for pressure ulcers and the need for frequent turning and off-loading of pressure points could have allowed the staff to prevent the one forming along Mr. J’s spine.
The people involved in the RCA should be the people involved in the scenario: the RN (Nurse J), the LPN, the physician (Dr. T.), the emergency room manager, and a figure from administration (Chief Nursing Officer?). These participants should conduct a RCA to determine the causative factors that lead to Mr. B’s sentinel event. The first step would be to gather data about the situation. Mr. B’s presentation, vitals, health history, lab values, pain score, medications he already takes, and medications he received (amount, dose, and times) during the conscious
1. Which assessment should the nurse complete first?A) Auscultate the bowel sounds. Feedback: INCORRECT Another assessment should be completed before assessing the client’s bowel sounds. B) Palpate for abdominal distention. Feedback: INCORRECT Another assessment should be completed before assessing for distention.
Which nursing intervention should be initiated to prevent increased ICP? B) Administer a prescribed stool softener as needed (PRN). 4. Which medication is best for the nurse to administer to Jeff for his complaint of headache? D) Acetaminophen (Tylenol).
Mr. J was in restraints in this case. One of the quality indicators developed by the American Nurses Association is the prevalence of restraints (Cherry and Jacob 2011). It is important for nursing in this case to be aware of the potential outcomes for this patient in regards to restraint use. The staff in this situation can utilize nursing speciﬁc indicators to recognize the appropriate interventions that need to take place when a patient is placed in restraints. Recognizing at restraint use is a nursing speciﬁc indicator can help the staff in this situation develop an appropriate care plan.
Fever, BP 88/59, HR 129, RR 26. RN anticipates initial orders for: 1. 2. Antipyretics and dopamine infusion CT scan of head & arm and drug screen Blood cultures, antibiotics, and rapid IV infusion IV fluids with MVI, thiamine, monitoring for signs of withdrawal, antipyretics Antipyretics and dopamine infusion CT scan of head & arm and drug screen 3. 4.
* First, read about the pathophysiology of your patient(s) medical diagnosis(es). You may want to start drawing your concept map at this time. * Review head to toe physical assessment, and transfer to care map the relevant physical findings that correlate with your patient’s (s’) medical diagnosis(es) * Review remaining objective data (labs, meds, etc.) and transfer relevant items to diagnostics
to a disease that exists simultaneously with and worsens or affects a primary disease) such as impaired eyesight, tremor, arthritis, and cognitive problems that can aggravate effective use of the inhaler device. Inhaler devices available to deliver inhaled medications are COPD 6 Pressurized metered-dose inhalers (pMDIs); Breath-activated pMDIs; Dry-powder inhalers (DPIs); and Soft mist inhaler (SMIs) (Kaufman, G., 2013, p. 37). The nurses in primary care have an important role in helping patients with this disease. That is where device selection and patient education comes in. Primary care nurses should know the following: * For the prescribed drug/s what devices are available and what number of device types can be used?